Alert archive / Pennsylvania / Wind Advisories in 2008

Wind Advisory 13, NWS State College, PA

December 27, 20088 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Dec 27, 2008, 8:06 PM EST for 8 counties in Pennsylvania. It took effect at Dec 28, 2008, 5:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2008, 8:06 PM EST (01:06 UTC)
In effect from
Dec 28, 2008, 5:00 AM EST
Expired
Dec 28, 2008, 4:00 PM EST
In force
11 hr
Issued by
NWS State College, PA

Counties Cambria County, PA, Cameron County, PA, Clearfield County, PA, Elk County, PA, McKean County, PA, Potter County, PA, Somerset County, PA, Warren County, PA

The radar

The State College radar (KCCX), 59 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 1.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2008-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2008-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
1280 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
316 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCTP 280106
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
806 PM EST SAT DEC 27 2008

PAZ004>006-010-011-017-024-033-281315-
/O.NEW.KCTP.WI.Y.0013.081228T1000Z-081228T2000Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
806 PM EST SAT DEC 27 2008

...WIND ADVISORY IN EFFECT FROM 5 AM TO 3 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 3 PM EST SUNDAY. 

A STRONG COLD FRONT WILL CROSS THE REGION FROM WEST TO EAST SUNDAY
MORNING. AHEAD OF THE FRONT...SOUTHWEST WINDS WILL INCREASE TO 15
TO 25 MPH OVERNIGHT. AS THE FRONT CROSSES THE REGION SUNDAY
MORNING...WINDS WILL SHIFT TO THE WEST. GUSTS BETWEEN 40 AND 50
MPH CAN BE EXPECTED WITH...AND JUST FOLLOWING...THE FRONTAL PASSAGE
ACROSS THE HIGHER ELEVATIONS OF THE LAUREL HIGHLANDS AND THE
NORTHWEST MOUNTAINS.

A WIND ADVISORY MEANS THAT SUSTAIN WINDS OF 31 TO 39 MPH...OR
GUSTS BETWEEN 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

PAZ056-063-064-281315-
/O.EXA.KCTP.FG.Y.0008.000000T0000Z-081228T1500Z/
PERRY-CUMBERLAND-ADAMS-
806 PM EST SAT DEC 27 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST SUNDAY. 

AREAS OF DENSE FOG WILL CONTINUE TO DEVELOP OVERNIGHT. A WARM
AIRMASS OVERSPREADING PENNSYLVANIA IS OVERRIDING COLDER AIR NEAR
THE SURFACE. THIS IS ALLOWING PERSISTENT LOW CLOUDS AND FOG TO
DEVELOP ACROSS MUCH OF SOUTH-CENTRAL AND SOUTHEASTERN
PENNSYLVANIA. THE FOG WILL LINGER INTO SUNDAY MORNING...BEFORE
INCREASING SOUTHWEST WINDS HELP TO MIX THE AIR AND SCOUR THE FOG.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.
ALSO...BE CAUTIOUS OF PEDESTRIANS.

$$

PAZ057>059-065-066-281315-
/O.CON.KCTP.FG.Y.0008.000000T0000Z-081228T1500Z/
DAUPHIN-SCHUYLKILL-LEBANON-YORK-LANCASTER-
806 PM EST SAT DEC 27 2008

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY...


DENSE FOG WILL LINGER THROUGH THE OVERNIGHT HOURS ACROSS THE
LOWER SUSQUEHANNA VALLEY. A WARM AIRMASS OVERSPREADING
PENNSYLVANIA IS OVERRIDING COLDER AIR NEAR THE SURFACE. THIS IS
ALLOWING PERSISTENT LOW CLOUDS AND FOG TO CONTINUE ACROSS MUCH OF
SOUTH-CENTRAL AND SOUTHEASTERN PENNSYLVANIA. THE FOG WILL LINGER
INTO SUNDAY MORNING...BEFORE INCREASING SOUTHWEST WINDS HELP TO
MIX THE AIR AND SCOUR THE FOG.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.
ALSO...BE CAUTIOUS OF PEDESTRIANS.

$$


EVANEGO/JUNG
5 follow-up statements
000 
WWUS71 KCTP 280340
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1040 PM EST SAT DEC 27 2008

PAZ028-036-046-049>053-281500-
/O.EXA.KCTP.FG.Y.0008.000000T0000Z-081228T1500Z/
JUNIATA-FRANKLIN-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-
1040 PM EST SAT DEC 27 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST SUNDAY. 

DENSE FOG WILL LINGER THROUGH THE OVERNIGHT HOURS ACROSS THE
MIDDLE SUSQUEHANNA VALLEY AND THE CENTRAL MOUNTAINS. A WARM
AIRMASS OVERSPREADING PENNSYLVANIA IS OVERRIDING COLDER AIR NEAR
THE SURFACE. THIS IS ALLOWING PERSISTENT LOW CLOUDS AND FOG TO
CONTINUE ACROSS MUCH OF SOUTH-CENTRAL AND SOUTHEASTERN
PENNSYLVANIA. THE FOG WILL LINGER INTO SUNDAY MORNING...BEFORE
INCREASING SOUTHWEST WINDS HELP TO MIX THE AIR AND SCOUR THE FOG.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.
ALSO...BE CAUTIOUS OF PEDESTRIANS.

$$

PAZ056>059-063>066-281500-
/O.CON.KCTP.FG.Y.0008.000000T0000Z-081228T1500Z/
PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1040 PM EST SAT DEC 27 2008

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY. 

DENSE FOG WILL LINGER THROUGH THE OVERNIGHT HOURS ACROSS THE
LOWER SUSQUEHANNA VALLEY. A WARM AIRMASS OVERSPREADING
PENNSYLVANIA IS OVERRIDING COLDER AIR NEAR THE SURFACE. THIS IS
ALLOWING PERSISTENT LOW CLOUDS AND FOG TO CONTINUE ACROSS MUCH OF
SOUTH-CENTRAL AND SOUTHEASTERN PENNSYLVANIA. THE FOG WILL LINGER
INTO SUNDAY MORNING...BEFORE INCREASING SOUTHWEST WINDS HELP TO
MIX THE AIR AND SCOUR THE FOG.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.
ALSO...BE CAUTIOUS OF PEDESTRIANS.

$$

PAZ004>006-010-011-017-024-033-281545-
/O.CON.KCTP.WI.Y.0013.081228T1000Z-081228T2000Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
1040 PM EST SAT DEC 27 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 3 PM EST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 3 PM EST SUNDAY. 

A STRONG COLD FRONT WILL CROSS THE REGION FROM WEST TO EAST
SUNDAY MORNING. AHEAD OF THE FRONT...SOUTHWEST WINDS WILL
INCREASE TO 15 TO 25 MPH OVERNIGHT. AS THE FRONT CROSSES THE
REGION SUNDAY MORNING...WINDS WILL SHIFT TO THE WEST. GUSTS
BETWEEN 40 AND 50 MPH CAN BE EXPECTED WITH...AND JUST FOLLOWING...
THE FRONTAL PASSAGE ACROSS THE HIGHER ELEVATIONS OF THE LAUREL
HIGHLANDS AND THE NORTHWEST MOUNTAINS.

A WIND ADVISORY MEANS THAT SUSTAIN WINDS OF 31 TO 39 MPH...OR
GUSTS BETWEEN 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$


EVANEGO/JUNG
000 
WWUS71 KCTP 280527
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1227 AM EST SUN DEC 28 2008

PAZ012-018-019-025>027-034-035-037-041-042-045-281500-
/O.EXA.KCTP.FG.Y.0008.000000T0000Z-081228T1500Z/
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-
1227 AM EST SUN DEC 28 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. 

DENSE FOG WILL PERSIST THROUGH THE OVERNIGHT HOURS ACROSS THE
WEST BRANCH VALLEYS OF THE SUSQUEHANNA...AND THE ADJACENT CENTRAL
AND NORTHERN MOUNTAINS OF PENNSYLVANIA.

A WARM AIRMASS SPREADING ACROSS PENNSYLVANIA IS OVERRIDING
COLDER...AND IN SOME AREAS NEAR FREEZING...AIR AT THE SURFACE.
THIS HAS ALLOWED LOW CLOUDS AND DENSE FOG TO FORM ACROSS MUCH OF
THE REGION. AREAS OF FREEZING FOG OR PATCHY LIGHT FREEZING
DRIZZLE...COULD CAUSE A THIN FILM OF BLACK ICE COULD FORM ON
UNTREATED SURFACES.

THE FOG WILL LINGER INTO THE MID MORNING HOURS TODAY...BEFORE
INCREASING SOUTHWEST WINDS HELP TO MIX THE AIR AND DISSIPATE THE
FOG.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.
ALSO...BE CAUTIOUS OF PEDESTRIANS.

$$

PAZ028-036-046-049>053-056>059-063>066-281500-
/O.CON.KCTP.FG.Y.0008.000000T0000Z-081228T1500Z/
JUNIATA-FRANKLIN-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
1227 AM EST SUN DEC 28 2008

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

DENSE FOG WILL LINGER INTO THE MID MORNING HOURS ACROSS THE LOWER
AND MID SUSQUEHANNA VALLEY...AND ADJACENT EAST CENTRAL MOUNTAINS
OF THE STATE. 

A WARM AIRMASS SPREADING ACROSS PENNSYLVANIA IS OVERRIDING COLDER
AIR NEAR THE SURFACE. THIS IS ALLOWING PERSISTENT LOW CLOUDS AND
WIDESPREAD DENSE FOG TO CONTINUE ACROSS MUCH OF THE REGION.
THE FOG WILL LINGER INTO THE MID MORNING...BEFORE INCREASING
SOUTHWEST WINDS HELP TO MIX THE AIR AND DISSIPATE THE FOG.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.
ALSO...BE CAUTIOUS OF PEDESTRIANS.

$$

PAZ004>006-010-011-017-024-033-281730-
/O.CON.KCTP.WI.Y.0013.081228T1000Z-081228T2000Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
1227 AM EST SUN DEC 28 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING
TO 3 PM EST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO
3 PM EST THIS AFTERNOON. 

A STRONG COLD FRONT WILL CROSS THE REGION FROM WEST TO EAST
THIS MORNING. AHEAD OF THE FRONT...SOUTHWEST WINDS WILL INCREASE
TO 15 TO 25 MPH OVERNIGHT. AS THE FRONT CROSSES THE REGION SUNDAY
MORNING...WINDS WILL SHIFT TO THE WEST. GUSTS BETWEEN 40 AND 50
MPH CAN BE EXPECTED WITH...AND JUST FOLLOWING... THE FRONTAL
PASSAGE ACROSS THE HIGHER ELEVATIONS OF THE LAUREL HIGHLANDS AND
THE NORTHWEST MOUNTAINS.

A WIND ADVISORY MEANS THAT SUSTAIN WINDS OF 31 TO 39 MPH...OR
GUSTS BETWEEN 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

LAMBERT
000 
WWUS71 KCTP 281113
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
613 AM EST SUN DEC 28 2008

PAZ012-018-025>028-034>037-056-057-059-063>066-281215-
/O.CAN.KCTP.FG.Y.0008.000000T0000Z-081228T1500Z/
NORTHERN CLINTON-NORTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-
BEDFORD-FULTON-FRANKLIN-TIOGA-PERRY-DAUPHIN-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
613 AM EST SUN DEC 28 2008

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
DENSE FOG ADVISORY. 

THE DENSE FOG HAS DISSIPATED FOR THE MOST PART ACROSS THE AREA.
ANY LINGERING FOG SHOULD GRADUALLY DIMINISH THROUGH EARLY THIS
MORNING.

$$

PAZ019-041-042-045-046-049>053-058-281300-
/O.EXT.KCTP.FG.Y.0008.000000T0000Z-081228T1300Z/
SOUTHERN CENTRE-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
SCHUYLKILL-
613 AM EST SUN DEC 28 2008

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 8 AM EST THIS MORNING...

THE DENSE FOG ADVISORY IS NOW IN EFFECT UNTIL 8 AM EST THIS
MORNING. 

LOCALLY DENSE FOG WILL PERSIST THROUGH EARLY THIS MORNING ACROSS
PORTIONS OF THE CENTRAL MOUNTAINS AND MIDDLE SUSQUEHANNA VALLEY.
INCREASING SOUTHWEST WINDS HELP TO MIX THE AIR AND DISSIPATE THE
FOG SHORTLY AFTER SUNRISE.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.
ALSO...BE CAUTIOUS OF PEDESTRIANS.

$$

PAZ004>006-010-011-017-024-033-282100-
/O.EXT.KCTP.WI.Y.0013.000000T0000Z-081228T2100Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
613 AM EST SUN DEC 28 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON.

A STRONG COLD FRONT WILL CROSS THE REGION FROM MID MORNING THROUGH
EARLY THIS AFTERNOON. AHEAD OF THE FRONT...SOUTHWEST WINDS WILL
INCREASE TO 20 TO 25 MPH WITH GUSTS TO 35 TO 40 MPH. AS THE FRONT
PASSES THROUGH...WINDS WILL INCREASE AND SHIFT AROUND TO THE
WEST. WINDS GUSTS BETWEEN 40 AND 50 MPH CAN BE EXPECTED
WITH...AND JUST FOLLOWING...THE FRONTAL PASSAGE. ISOLATED WIND
GUSTS IN EXCESS OF 50 MPH WILL BE POSSIBLE ACROSS THE HIGHEST
ELEVATIONS OF THE LAUREL HIGHLANDS AND THE NORTHWEST MOUNTAINS.

A WIND ADVISORY MEANS THAT SUSTAIN WINDS OF 31 TO 39 MPH...OR
GUSTS BETWEEN 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

STEINBUGL/LAMBERT
000 
WWUS71 KCTP 281250
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
750 AM EST SUN DEC 28 2008

PAZ019-041-042-045-046-049>053-058-281400-
/O.CAN.KCTP.FG.Y.0008.000000T0000Z-081228T1300Z/
SOUTHERN CENTRE-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
SCHUYLKILL-
750 AM EST SUN DEC 28 2008

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
DENSE FOG ADVISORY. 

VISIBILITIES WILL CONTINUE TO IMPROVE THIS MORNING AS WINDS PICK
UP FROM THE SOUTHWEST.

$$

PAZ004>006-010-011-017-024-033-282100-
/O.CON.KCTP.WI.Y.0013.000000T0000Z-081228T2100Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
750 AM EST SUN DEC 28 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

A STRONG COLD FRONT WILL CROSS THE REGION THIS MORNING...INTO THE EARLY
AFTERNOON. AHEAD OF THE FRONT...SOUTHWEST WINDS WILL INCREASE TO
20 TO 25 MPH WITH GUSTS TO 35 TO 40 MPH. AS THE FRONT PASSES
THROUGH...WINDS WILL INCREASE AND SHIFT AROUND TO THE WEST. WINDS
GUSTS BETWEEN 40 AND 50 MPH CAN BE EXPECTED WITH...AND JUST
FOLLOWING...THE FRONTAL PASSAGE. ISOLATED WIND GUSTS IN EXCESS OF
50 MPH WILL BE POSSIBLE ACROSS THE HIGHEST ELEVATIONS OF THE
LAUREL HIGHLANDS AND THE NORTHWEST MOUNTAINS.

A WIND ADVISORY MEANS THAT SUSTAIN WINDS OF 31 TO 39 MPH...OR
GUSTS BETWEEN 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

LA CORTE
000 
WWUS71 KCTP 282059
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
359 PM EST SUN DEC 28 2008


PAZ004>006-010-011-017-024-033-282200-
/O.EXP.KCTP.WI.Y.0013.000000T0000Z-081228T2100Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
359 PM EST SUN DEC 28 2008

...WIND ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON...

THE WIND ADVISORY IN EFFECT ACROSS THE LAUREL HIGHLANDS AND
NORTHWEST MOUNTAINS WILL BE ALLOWED TO EXPIRE AT 4 PM EST THIS
AFTERNOON.

THE FRONTAL BOUNDARY THAT GENERATED STRONG WIND GUSTS AS IT PASSED
THROUGH CENTRAL PENNSYLVANIA HAS PUSHED TO THE EAST OF THE REGION.
ALTHOUGH CONDITIONS WILL REMAIN BREEZY THROUGH THIS EVENING...ANY
REMAINING GUSTS SHOULD STAY BELOW 45 MPH. WINDS WILL CONTINUE TO
DIMINISH OVERNIGHT...AS THE SYSTEM PUSHES AWAY FROM THE AREA.

$$

EVANEGO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Dec 27, 6:55 PM EST, 1 hour 11 minutes earlier.

Area forecast discussion, Dec 27, 6:55 PM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
655 PM EST SAT DEC 27 2008

.SYNOPSIS...
A FRONT WILL LIFT TO THE NORTHEAST TODAY EVENTUALLY SPREADING
UNSEASONABLY MILD AIR OVER ALL OF CENTRAL PENNSYLVANIA. A COLD
FRONT WILL SWEEP EAST ACROSS THE STATE SUNDAY...FOLLOWED BY COOLER
WEATHER THAT WILL LAST THROUGH AT LEAST MID WEEK. A PERIOD OF
LIGHT SNOW OR MIXED PRECIPITATION IS POSSIBLE LATE TUESDAY INTO
WEDNESDAY WITH ANOTHER STORM EXPECTED AT THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SFC OBS CONTINUE TO SHOW THE LOW LEVEL COLD AIR HANGING
TENACIOUSLY OVER THE CENTRAL VALLEY AREA WITH TEMPS AT JST IN THE
LOWER 60S...WHILE FIG/JST/UNV AND LOCATIONS EAST AND NORTHEAST
ARE STRUGGLING THROUGH THE MID 30S. SATELLITE HAS FINALLY STARTED
TO SHOW A NE TREND TO THE LOW CLOUD SHIELD...INCREASING MY
CONFIDENCE THAT AT LEAST THE SWRN 1/3 OR SO OF THE AREA WILL BREAK
OUT INTO THE MILD AIR. STILL HAVE RESERVATIONS ABOUT THE EASTERN
1/3 OR SO OF THE FCST AREA WHERE COLD AIR DAMMING CAN OFTEN HANG
ON FOR A FRUSTRATINGLY LONG TIME.

BOTH THE OPERATIONAL GFS AND NAM SHOW A TIGHT LI GRADIENT
REMAINING OVER ERN PA THROUGHOUT INTO THIS EVENING...WHICH HAS IN
THE PAST BEEN A GREAT INDICATOR THAT THE COLD AIR DAMMING SCENARIO
WILL BE SLOWER TO BREAK THAN THE GUIDANCE INDICATES. ANOTHER GOOD
INDICATOR IS THE LOW LEVEL AGEOSTROPHIC WIND...WHICH THE MODELS
AGREE TO KEEP OUT OF THE NORTHEAST AT 35-45 KT. AT THE VERY
LEAST...THIS LOW LEVEL COLD COMPONENT TO THE FLOW WILL NOT HELP
THE WARM AIR INTRUSION AND AT THE MOST...IT MAY THWART IT
ALTOGETHER.

NAM/WRF BUFKIT MSTR PROFILES SHOW LOW STRATUS AND FOG RE-DEVELOPING
ACROSS THE LWR SUSQ VALLEY TONIGHT...WITH OCNL DZ PSBL GIVEN A
MOIST SSELY FLOW. OTHERWISE...NO SIG WX IS ANTICIPATED THRU 12Z
SUN.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
COLD FRONT WILL BE PLOWING THROUGH THE REGION FROM WEST TO EAST
AFTER SUNRISE. A STEADY RAIN WILL ACCOMPANY THE FRONT FOLLOWED BY
DROPPING TEMPERATURES DURING THE AFTERNOON. WINDS MAY APPROACH
ADVISORY CRITERIA FOR MY WESTERN LINE OF COUNTIES BUT SHOULD
REMAIN BELOW FOR THE CENTRAL AND EAST AS COOL AIR REALLY NEVER
SCOURS OUT.

DIDNT PLACE THUNDER IN THE ZONES AHEAD OF THE FRONT SUNDAY...BUT
WOULDNT BE SURPRISED IF A RUMBLE WAS HEARD IN A FEW LOCATIONS.
SFC BASED LIS DROP TO NEAR ZERO BUT CAPES AND MID LEVEL LAPSE
RATES REMAIN MEAGER SO AM NOT TO TERRIBLY IMPRESSED WITH THUNDER
POTENTIAL.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
TEMPS WILL GRADUALLY COOL BACK TO NEAR NORMAL BY LATE
WEDNESDAY...BUT TUESDAYS HIGHS SHOULD STAY SEVERAL DEG ABOVE
NORMAL AHEAD OF A WEAK AREA OF LOW PRESSURE SEEN IN THE GEFS MSLP
PROGS...SLIDING OVER OR JUST TO THE NORTH OF PENN LATE ON
WEDNESDAY. A PERIOD OF LIGHT MIXED PRECIP NORTH...AND MAINLY
SCTD LIGHT RAIN SHOWERS SOUTH SHOULD ACCOMPANY THIS WEATHER
FEATURE. 6-HOURLY POPS FOR EVEN 0.05 ARE VERY MINIMAL ACROSS THE
SOUTHERN HALF OF THE CWA ON WEDNESDAY...SO MAX POPS AT THIS TIME
ARE IN THE 20-30 PERCENT RANGE THERE...AND NOT TO MUCH HIGHER
ACROSS THE NORTH.

HIGH PRESSURE MOVES EAST FROM THE OHIO VALLEY FOR WEDNESDAY NIGHT
THROUGH EARLY FRIDAY WITH FAIR WEATHER AND NEAR NORMAL TEMPS.

THE NEXT CHANCE FOR A SIGNIFICANT SYSTEM LOOKS TO BE LATE IN THE
WEEK AS A STRONG SHORTWAVE IS FCST TO APPROACH THE EAST COAST WITH
SOME SORT OF CYCLONE APPROACHING THE AREA FROM THE SW. AS IS
USUALLY THE CASE...DIFFERENCES EXIST BETWEEN THE GFS/ECMWF AS TO
WHETHER THE SYSTEM WILL BRING RAIN OR SNOW OR THE ALL TOO COMMON
WINTRY MIX. IT IS A WEEK AWAY SO NOT MUCH ELSE CAN BE SAID ABOUT
IT AT THIS POINT.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
COLD AIR DAMMING REMAINS ENTRENCHED OVER MOST OF CENTRAL PA...WITH
LIGHT NORTHEAST WINDS...AREAS OF FOG AND LOW STRATUS. THE WARM
AIR CONTINUES TO STREAM ACROSS WESTERN PA AND THE HIGHER
ELEVATIONS OF THE LAUREL HIGHLANDS. KDUJ REPORTING 59
DEGREES WITH A SOUTHERLY WIND...WITH KFIG JUST A FEW MILES TO THE
EAST REPORTING NORTHEAST WINDS AND 42 DEGREES. WHERE WINDS HAVE
PICKED UP AND WARMER AIR HAS ARRIVED...MIXING HAS ALLOWED FOR VFR
CONDITIONS (AOO...JST AND BFD). OVER CENTRAL SECTIONS...CIGS AND
VSBYS GENERALLY IN THE MVFR RANGE AT UNV AND IPT. ACROSS THE
SOUTHEAST...WHERE WIND ARE CALM...LIFR CONDITIONS PREVAIL. EXPECT
MUCH OF A CONTINUATION OF THESE CONDITIONS FOR MUCH OF THE
OVERNIGHT. CENTRAL LOCATIONS WILL CONTINUE TO FLIRT WITH FOG AND
STRATUS FORMING AT TIMES WHEN WINDS SLACKEN...AND SEE IMPROVEMENT
WHEN WINDS PICK UP A BIT. LOCATIONS LIKE JST MAY REMAIN VFR
OVERNIGHT.

FRONT WILL CROSS THE REGION SUNDAY MORNING...ACCOMPANIED BY
SHOWERS AND A SHIFT OF WIND INTO THE WSW. AFTER THE FRONT PASSES
SUNDAY MORNING...WE WILL TRANSITION INTO A MORE RECOGNIZABLE
PATTERN FOR THE TIME OF YEAR WITH COLD ADVECTION WESTLEY FLOW OVER
THE LAKES WHICH WILL KEEP THE HIGH TERRAIN TERMINALS IN THE WEST
UNDER THE WEATHER THE LONGEST...WITH IMPROVEMENT BEING FAIRLY
RAPID IN THE CENTRAL AND EASTERN PART OF THE FLYING AREA.

HIGH PRESSURE WILL KEEP US BASICALLY FAIR AND DRY UNTIL ANOTHER
WEAK CLIPPER TYPE SYSTEM SPREADS CLOUDS AND SOME REDUCED
CONDITIONS OUR WAY FOR LATER MONDAY AND TUESDAY. THE RAPID FIRE
WEAK SYSTEMS KEEP UP THE PARADE WITH ANOTHER SLATED FOR EARLY WED.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY UNTIL 10 AM EST SUNDAY FOR PAZ057>059-065-
066.

&&

SYNOPSIS...LACORTE
NEAR TERM...LACORTE
SHORT TERM...LACORTE/TYBURSKI
LONG TERM...TYBURSKI
AVIATION...JUNG/LACORTE
Hazardous weather outlook, Dec 27, 4:10 PM EST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
410 PM EST SAT DEC 27 2008

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056-063-064-282115-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-CUMBERLAND-ADAMS-
410 PM EST SAT DEC 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE FROM SUNDAY AFTERNOON
THROUGH EARLY SUNDAY NIGHT IN THE WAKE OF A SHARP COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ057>059-065-066-282115-
DAUPHIN-SCHUYLKILL-LEBANON-YORK-LANCASTER-
410 PM EST SAT DEC 27 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE FROM SUNDAY AFTERNOON
THROUGH EARLY SUNDAY NIGHT IN THE WAKE OF A SHARP COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Pennsylvania, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.